| Model Number |
FHC-A202 |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/10/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Customer has product, awaiting response.Results pending completion of the investigation.
Event or Problem Description
On (b)(6) 2021: a patient that had pain provided a urine sample which was tested on the consult hcg urine/serum combo test and a false positive result occurred.The sample was retested on a different lot of the same device with a negative result.The patient was determined to be not pregnant.No confirmatory lab testing occurred.The quality controls were run on (b)(6) 2021 and performed as expected.There was no report of an adverse event due to the false positive result.
Additional Manufacturer Narrative
H3: yes.Investigation conclusion: retained and returned devices from the reported lot number were tested with hcg-negative clinical urine samples.The results were read at 3 and 4 minutes and all devices yielded the expected negative results.No false positive results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of either retention or returned product.Complaints are tracked and trended on a monthly basis.Per the package insert, this test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.